Ask a doctor

Is It Normal to Have Nausea, Vomiting, and a Headache After Getting Botox and Juvederm?

I just got home from getting botox and juvederm injections and I am vomiting extremely nauseous and have a terible headache. Is this normal or should I be concerned?

Doctor Answers (7)

Botox and flu like response.

+1

This is highley unlikely to be related to the botulinum toxin and my guess is that this will resolve on it own.


Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

About 5% of people will get a headache after BOTOX

+1

About 5% of people will get a headache after BOTOX. But, usually nausea and vomiting and not related to BOTOX and Juvederm.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Botox side effects

+1

Headaches, nausea, and vomiting (referred to in the Botox Safey Information as "flu-like symptoms") are all possible side effects but are not common. Severe vomiting is definitely not common and you should call your doctor immediately. Although I have seen headaches and nausea, I personally have not seen vomiting following Botox. It's best to be in contact with your injector immediately concerning these symptoms. If you were seen by a medical professional other than an MD, PA or NP, it's advised to contact the medical director or your family physician to make sure they are aware of your symptoms and can give you advise on how to proceed with your care.

Joseph Serota, MD
Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Headache After Botox

+1

Developing a headache within the first few days of receiving Botox is not uncommon.

However, nausea and vomiting are not usually associated side effects for Botox.   If you experience these symptoms you should contact your doctor  to discuss them.  There may be something else going on.

Joshua Zeichner, MD
Manhattan Dermatologist
5.0 out of 5 stars 1 review

Nausea and vomiting after Botox

+1

It is extremely rare to have nause or vomiting after treatment. It may be from being lightheaded after the procedure or completely unrelated.  You should contact your doctor and get evaluated.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Nausea and headache and vomiting after botox

+1

Your symptoms are very unusual. Some people develop headaches but this was not significantly more than those who had placebo when tested initially. Nausea and vomiting is extremely unusual and may be unrelated. You should, however, call your physician immediately.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Not normal no, but certainly in the realm of what people experience

+1

Getting these treatments involve a degree of trauma and people have various reactions to this.  In large studies of patients getting BOTOX, a small percentage have flu like symptoms, some have headaches.  These feeling typically resolve in a few days.  In a large study it is possible that some of the patients getting service were coming down with a flu when they were treated so it is unclear if it was the treatment of just the effect of studying large numbers of feelings.  My experience is that some people get stressed out from treatment.  Is it worth being treated?  It will depend on how bad your experience was versus how much you like the treatment results.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.